Exam Review
- A nurse is preparing to administer fluconazole 400 mg by intermittent IV bolus daily. Available is fluconazole 400 mg in 0.9% sodium chloride (NaCl) 200 mL to infuse over 2 hours. The nurse should set the IV pump to deliver how many mL/hr? (Round the answer to the nearest tenth/whole number. Use a leading zero if it applies. Do not use a trailing zero.)Correct Answer:100 mL/hr
- A nurse is caring for a toddler who is 24 hours postoperative following a cleft palate repair. Which of the following actions should the nurse take?A)Apply bilateral wrist restraints.B)Administer opioids for pain.C)Implement a soft diet.D)Offer fluids through a straw.
- A nurse is caring for a client who develops an airway obstruction from a foreign body but remains conscious. Which of the following actions should the nurse take first?A)Perform a blind finger sweep.B)Turn the client to the side.C)Insert an oral airway.D)Administer the abdominal thrust maneuver.
- A nurse is reviewing the laboratory test results from a client who has prerenal acute kidney injury (AKI). Which of the following electrolyte imbalances should the nurse expect?A)HypophosphatemiaB)HyperkalemiaC)HypercalcemiaD)Hypernatremia
Exam Review
- A nurse is assessing a client who has hypothyroidism. Which of the following findings should the nurse expect?A)ExophthalmosB)PhotophobiaC)LethargyD)Weight loss
- A nurse is caring for a client who has acute respiratory distress syndrome (ARDS) and requires mechanical ventilation. The client receives a prescription for pancuronium. The nurse recognizes that this medication is for which of the following purposes?A)Induce sedation.B)Suppress respiratory effort.C)Decrease chest wall compliance.D)Decrease respiratory secretions.
- A nurse is assessing a client who is receiving vancomycin. The nurse notes a flushing of the neck and tachycardia. Which of the following actions should the nurse take?A)Decrease the infusion rate on the IV.B)Document that the client experienced an anaphylactic reaction to the medication.C)Change the IV infusion site.D)Apply cold compresses to the neck area.
- A nurse is caring for a client who is participating in a research study for an experimental chemotherapy medication. After three treatments, the experimental medication is discontinued due to evidence of rapidly advancing kidney failure. The nurse should understand discontinuing this medication demonstrates which of the following ethical principles?A)VeracityB)FidelityC)NonmaleficenceD)Autonomy
Exam Review
- A nurse is preparing a response protocol for botulism as a bioterrorism agent. The nurse should prepare the protocol based on which of the following information? (Select all that apply.)(SATA)A)Botulism is acquired through direct contact with an infected person.B)Notify the Centers for Disease Control and Prevention (CDC) when more than three cases are confirmed.C)Botulism can produce paralysis within 12 to 72 hours following exposure.D)Vomiting and diarrhea are expected findings following exposure.E)Botulism is a toxin found in castor beans.
- A nurse in a provider’s office is assessing a client who has rheumatoid arthritis (RA). Which of the following findings is a late manifestation of this condition?A)Low-grade feverB)Weight lossC)AnorexiaD)Knuckle deformityE)NoneF)None
- A nurse is working with an interdisciplinary disaster committee to develop a community-wide emergency response plan in the event of a nonbiological or chemical incident. The nurse should include which of the following agencies to be notified immediately after calling 911?A)Office of Emergency Management (OEM)B)Federal Emergency Management Agency (FEMA)C)American Red Cross (ARC)D)U.S. Department of Homeland Security (DHS)
- A nurse is caring for a client who has named a person to serve as his health care proxy. The client states he needs clarification about this type of advance directive. Which of the following statements by the client indicates a need for clarification?A)The health care proxy does not go into effect until I am incapable of making decisions.B)I have to choose a family member as my health proxy.C)I can change who I designate as my health care proxy at any time.D)If I become incapacitated, end-of-life choices will be made by my proxy.
Exam Review
- A nurse is triaging clients following a mass casualty event. Which of the following clients should the nurse assess first?A)A client who has a small circular partial-thickness burn of the left calf.B)A client who has severe respiratory stridor and a deviated trachea.C)A client who has a splinted open fracture of the left medial malleolus.D)A client who has a massive head injury and is experiencing seizures.
- A nurse is monitoring a client who is receiving a blood transfusion. Which of the following findings indicates an allergic transfusion reaction?A)Generalized urticaria.B)Distended jugular veins.C)Blood pressure 184/92 mm Hg.D)Bilateral flank pain.
- A nurse is teaching a client about carbon monoxide poisoning. Which of the following statements should the nurse identify as an indication that the client needs further instruction?A)A high concentration of carbon monoxide can cause death.B)I should purchase a carbon monoxide detector for my home.C)Breathing in carbon monoxide can cause headaches and nausea.D)I can detect the presence of carbon monoxide by a metallic odor.
- A nurse is preparing to administer morphine sulfate 2 mg IV bolus. Available is morphine sulfate 10 mg/mL. How many mL should the nurse administer per dose? (Round the answer to the nearest tenth. Use a leading zero if it applies. Do not use a trailing zero.)
Exam Review
- A nurse is providing discharge teaching to a client who has a new prescription for warfarin. Which of the following statements by the client indicates an understanding of the teaching?A)I’ll be sure to eat more foods with vitamin K.B)I’ll take aspirin for my headaches.C)I’ll use my electric razor for shaving.D)It’s okay to have a couple of glasses of wine with dinner each evening.
- A nurse is preparing to administer 0.9% sodium chloride IV infusion 1-L bag at a rate of 200 mL/hr for a client who has rhabdomyolysis. The nurse should expect the IV pump to infuse over how many hours? (Round the answer to the nearest whole number. Use a leading zero if it applies. Do not use a trailing zero.)
- A nurse is providing discharge teaching to a client who has a new prescription for verapamil for angina. Which of the following instructions should the nurse include?A)You can expect swelling of the ankles while taking this medication.B)Do not take this medication on an empty stomach.C)Limit your fluid intake to meal times.D)Increase your daily intake of dietary fiber.
- A nurse at an ophthalmology clinic is providing teaching to a client who has open-angle glaucoma and a new treatment regimen of timolol and pilocarpine eye drops. Which of the following instructions should the nurse provide?A)Administer the medications 5 minutes apart.B)Hold pressure on the conjunctival sac for 2 minutes following application of drops.C)It is not necessary to remove contact lenses before administering medications.D)Administer the medications by touching the tip of the dropper to the sclera of the eye.
Exam Review
- A nurse is providing discharge teaching for a client who has a new prescription for home oxygen. Which of the following instructions should the nurse include in the teaching?A)Use wool blankets on your bed.B)Do not adjust the oxygen flow rate.C)Store unused oxygen tanks horizontally.D)Check your oxygen equipment once each week.
- A nurse is completing a physical assessment of a client who has early osteoarthritis. Which of the following manifestations should the nurse expect?A)Ulnar deviationB)Symmetric joints affectedC)Pain worsens with activityD)Weight loss
- A nurse is assisting a client who has schizophrenia prepare a relapse plan. Which of the following statements should the nurse make?A)Relapse is an indication that you are not taking your medications properly.B)You should keep your provider’s and therapist’s number with you.C)Taking an additional dose of medication is appropriate as soon as signs of relapse appear.D)You should be aware that excessive sleeping is an early sign of relapse.
- A nurse is providing discharge instructions to a client who has rheumatoid arthritis and a prescription for oral betamethasone. Which of the following statements should the nurse make about how to take this medication?A)Take the medication with orange juice.B)Take the medication between meals.C)Take the medication on an empty stomach.D)Take the medication with milk.